Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 5, 2010, 3:44 AM CDT for 6 counties in Nebraska. It took effect at May 5, 2010, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 3:44 AM CDT (08:44 UTC)
- In effect from
- May 5, 2010, 9:00 AM CDT
- Expired
- May 5, 2010, 3:39 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3734 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS73 KLBF 050844 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT WED MAY 5 2010 ...GUSTY WINDS EXPECTED THROUGH MID AFTERNOON OVER PORTIONS OF NORTH CENTRAL NEBRASKA... .A COLD FRONT WILL DROP SOUTH INTO NORTHEASTERN NEBRASKA EARLY TODAY. NORTHWESTERLY WINDS BEHIND THE FRONT...WILL BECOME GUSTY LATER THIS MORNING. BY MID MORNING...NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY OVER PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO WESTERN AND NORTH CENTRAL NEBRASKA. NEZ005>010-052100- /O.NEW.KLBF.WI.Y.0012.100505T1400Z-100505T2100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL 344 AM CDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH LATER THIS MORNING. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH MID AFTERNOON. * TIMING: NORTHWESTERLY WINDS WILL INCREASE LATER THIS MORNING AND PERSIST THROUGH MID AFTERNOON. * WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLB
1 follow-up statement
296 WWUS73 KLBF 052039 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT WED MAY 5 2010 NEZ005>010-052145- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-100505T2100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL 339 PM CDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED AND SHOULD CONTINUE TO DECREASE THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 4, 8:33 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 4, 8:33 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CDT TUE MAY 4 2010 .UPDATE... WINDS DYING OFF AND TEMPERATURES FALLING. HAVE UPDATED TO REMOVE HIGHLIGHTS AND DROP CLOUDS WINDS AND TEMPERATURES. VERY DRY AIR MASS OVER WESTERN NEBRASKA WITH TD'S IN THE TEENS AND SINGLE DIGITS. && .PREV DISCUSSION... /ISSUED 241 PM CDT TUE MAY 4 2010/ DISCUSSION... VERY DRY AIR IS SURGING EAST OUT OF WYOMING THIS AFTN. AS THIS DRY AIR MOVES EAST DEEP VERTICAL MIXING IS OCCURRING PRODUCING HIGH WIND GUSTS. THE DRY AIR SHOULD SURGE EAST THROUGH PANHANDLE AND THEN DIP SOUTHEAST THROUGH NORTH CENTRAL AND SWRN NEB BY 00Z. NO CHANGES ARE PLANNED FOR THE HIGH WIND WARNING. THE WIND ADVISORY MAY NEED TO BE EXTENDED SOUTH THROUGH SWRN NEB. THE COLD FRONT WHICH PASSED THROUGH THIS MORNING IS FCST TO DROP INTO NCNTL TEXAS WEDNESDAY. THIS FRONT WILL DRAW MOISTURE NORTHWARD THROUGH WRN HIGH PLAINS WEDNESDAY WITH RAIN AND SNOW DEVELOPING ACROSS THE NRN PLAINS THURSDAY AND FRIDAY. THE PROCESS OF UNWINDING RAIN CHANCES HAS BEGUN ACROSS THE FCST AREA. HPC...THE NAM AND GFS ARE NEARLY DRY AT KLBF AND THE MEDIAN QPF AT KLBF FOR ALL MODELS IS .05 INCHES WHICH IS BASICALLY DRY. THE H7 LOW WILL BE TRACKING THROUGH SOUTH DAKOTA THURSDAY WELL NORTH OF THE FCST AREA. WIND ADVISORY CONDITIONS COULD DEVELOP FRIDAY AS THE STORM WINDS UP ACROSS THE UPPER MIDWEST. WITH THE STORM TRACKING WELL NORTH OF THE FCST AREA TEMPERATURES THURSDAY COULD ACTUALLY RISE INTO THE 60S SOUTH WITH 40S IN THE NORTHWEST. HIGHS FRIDAY STILL LOOK LIKE 40S AND 50S AS ANOTHER BATCH OF CANADIAN HIGH PRESSURE BUILDS THROUGH THE NRN AND CNTL PLAINS. THIS HIGH SHOULD BE CENTERED OVER NEBRASKA SATURDAY MORNING WITH LOWS IN THE 20S ACROSS WRN NEBRASKA. THE HIGH THEN CONTINUES TO BUILD THROUGH THE LOWER MISSISSIPPI VALLEY SUNDAY AND MONDAY AND SETS UP A STRONG SLY RETURN FLOW MONDAY AND TUESDAY. THE ECMWF CONTINUES TO ADVERTISE A DEVELOPING WARM FRONT SATURDAY NIGHT WITH ROUND AFTER ROUND OF CONVECTION FIRING ALONG THE FRONT DRAPED ACROSS CNTL NEB. SIGNIFICANT RAIN COULD FALL MONDAY AND TUESDAY AS A LEAD SHORT WAVE OPERATES ON THE FRONT. TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE WITH HIGHS IN THE UPPER 50S AND 60S SUNDAY THROUGH TUESDAY. AVIATION... STRONG GUSTY W TO NW SFC WINDS TO 45 KTS WILL BE THE MAIN CONCERN EARLY THIS EVENING ACROSS WESTERN NEB...INCLUDING BOTH THE KVTN AND KLBF TAF SITES. WINDS SHOULD RAPIDLY DIMINISH TO W TO NW AT 10 KTS BY 06Z WEDNESDAY. VFR CONDITIONS SHOULD BE THE RULE THROUGH WEDNESDAY...WITH SCT TO BKN CLOUDS ABOVE 10000 AGL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
Hazardous weather outlook, May 4, 8:39 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CDT TUE MAY 4 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-060145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 839 PM CDT TUE MAY 4 2010 /739 PM MDT TUE MAY 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF HIGHWAY 2 THURSDAY AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. SOME LIGHT SNOW IS POSSIBLE BEHIND THE SYSTEM THURSDAY NIGHT WEST OF HIGHWAY 61...BUT ACCUMULATIONS ARE NOT EXPECTED. STRONG NORTHWEST WINDS BEHIND THE LOW PRESSURE SYSTEM MAY REQUIRE A WIND ADVISORY ON FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY DRAW HIGHER HUMIDITY NORTHWARD AND RESULT IN INCREASED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.